New to the forum? Sign Up Here! Already a member? Please login below.

Forgot your password? Need Help?  
Tabitha - December 10th, 2005 12:13 PM

I currently take several medicines when I get a migraine. Are there any medicines that I can take while I am pregnant. Also, why is asperin so dangerous to take while pregnant?


Jbear - December 11th, 2005 1:43 AM

Asprin can cause neural tube defects if taken in the first trimester. It can cause excessive bleeding during labor if taken in the third trimester. I had migraines while I was pregnant and the only meds I could have were tylenol and codeine (Lortabs) or tylenol, codeine and a barbituate (Fioricet). My doc said that conventional migraine meds couldn't be used because they work by constricting blood vessels, and that they could constrict the blood vessels to the placenta and keep the baby from getting enough blood. You can look up any med on safefetus.com and see how safe it is during pregnancy, and what kind of problems it might cause.


kelly - February 12th, 2006 6:54 PM

I got alot of migranes while i was pregnant, don't know if you have been taking folic acid but it turns out thats why i such bad migranes all the time.


sye - February 12th, 2006 7:06 PM

drink lots and lots of water....i've been drinking about a half a gallon of water a day to keep from getting headaches...


me..... - February 15th, 2006 12:12 AM

I am 4 and a half months and sometimes get headaches that last for 3-4 days. I drink about 4 litres of water a day and get plenty of rest- still nothing.
It can be very frustrating. I am going to try massages once a week, apparently this helps. I think it's just an unfortunate symptom some people get- I didn't get any morning sickness so I suppose this is just ''my thing''. Does anyone else have any save remedies for this? I'll try anything at this point! It's so difficult being at work when they go on for what seems like weeks.


Karen_Fletcher - February 15th, 2006 2:15 PM

asprin is dangerous as it thins the blood (something you want when you are pg!!) good luck


me - February 20th, 2006 4:53 PM

My dr told me that Tylenol is the only thing you can really take for headaches. No IBprofen (advil, motrin). I get migraines too and my dr prescribes Tylenol with Codeine. Yes you can take codiene as long as you don't over take it. She siad if I get migraines 3x week that is fine, but any more than that, we need to change the meds. Check with your dr to get something stronger that is ok during pregnancy. Hope that helps!


sassyross - March 3rd, 2006 3:41 PM

i think some people are confusing headache and migraine. A migraine is so much moer than a headache. I'm a migraine sufferer and 19 weeks pregnant so far so good no migraines but i'm terrified of getting one because of the pain without meds


me - March 8th, 2006 10:53 AM

If you get migraines, you can take Tylenol with Codeine. You don't have to go without any meds. Ask your dr. Regular Tylenol is for regular headaches.


wend - April 30th, 2007 1:59 PM

i am also suffering with migraine, i used to have severe migraines then after the birth of my last son in 2005 i have only had one major one but since ive fell pregnant again im now 22 weeks i am getting them more and more often and they are keeping me up ,im in agony with them , i phoned my gp today as i am normally on medication for them but cant take anything bar paracetamol he said its just the pregnancy hormone and i can take up to 8 per day when my headache is at its worse but i dontlike taking all of those pills i have just got myself of the sickness pills as i suffered severly from hyperemesis still have my off days but dont think stress is helping my migraines.

hope everyones migraines get better soon


Shagen McBride - May 30th, 2007 1:55 PM

I get migraines too unfortunately. Pre pregnancy I would take Imitrex which is a no-no while pregnant. At my first Doctor appoinment I asked what I could take if I get a migraine while pregnant. My Doc wrote me a prescription for Vicodin. Luckily I haven't had to use any so far but at least it's there if I need it!!


Dreamfusion - June 6th, 2007 7:25 PM

Oh gosh I was the same way. I was so scared of not taking anything. In the first 2 months my body was used to my medications i had taken for my migraines so i went through kind of withdraws, i had a migraine for about 5 - 8 days straight. taking Tylenol was always like drinking water for me, like what the heck is this going to do for me, but after awhile my body was ok with it and i had a cold ice pack and a dark room ready all the time.


ADD A COMMENT:


Please login or register to post on this thread.
Start A New Discussion